| Catalog Number |
ZIV5-18-125-8-80 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/29/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
Description of event: the proximal end of the stent was not deploying as it should, the handle was back as far as it could on the metal cannula.The physician was finally able to get the device to deploy by using forward and backward motion of the sheath.Patient outcome: no patient impact reported.Sg 30may2024 patient/event info - notes: the following information has been requested & received via email on 30may2024.Sg 30may2024 please see available answers below.All others unknown.1.Will the facility be reporting this to a government agency (fda, competent authority, etc.)? no.2.Confirm lot: c2143471 correct.3.Will the product be returned? partially.1.If yes please use the fedex return label already provided.Only the delivery device of patient #3 will be returned.4.Can you provide any patient information (age, weight, gender, pre-existing conditions)? no.5.Confirm the description of event: the proximal end of the stent was not deploying as it should, the handle was back as far as it could on the metal cannula.The physician was finally able to get the device to deploy by using forward and backward motion of the sheath.Correct.6.Did any unintended section of the device remain inside the patient¿s body? no.7.Was the patient hospitalized or was there prolonged hospitalization? no.8.Did the patient require any additional procedures due to this occurrence? no.9.Did the product cause or contribute to the need for additional procedures? no.10.Has the complainant reported any adverse effects on the patient due to this occurrence? no.11.Has the complainant reported that the product caused or contributed to the adverse effects? n/a.12.How was the procedure able to be completed? as described in complaint description.13.Are images of the device or procedure available? no.14.At what stage of the procedure did the complaint occur? stent delivery.15.Details of access sheath used (name, fr size, length)? 16.What was the target location for the stent? venous sinus in head.17.Was the product inspected for kinks or damage before use? yes.18.Was the device used percutaneously? yes.19.Was the device flushed through both flushing port before the procedure, as per ifu? yes.20.Was pre-dilation performed ahead of placement of the stent? no.21.Was post-dilation performed after the placement of the stent? no.22.Details of the wire guide used (name, diameter, hyrdophyllic)? 23.Did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? tortuous anatomy.24.Was resistance encountered when advancing the wire guide to the target location? no.25.Was resistance encountered when advancing the delivery system to the target location? 26.How did the physician deal with this resistance? 27.Was the approach ipsilateral or contralateral? 28.Did the tip of the delivery system cross the target location? yes.29.Was the delivery system tracked around a tight angle in the patient anatomy? yes 30.Was the delivery system damaged/kinked/twisted during deployment? no.31.Was the handle pulled towards the hub during deployment? yes.32.Was the delivery system pushed during deployment? 33.Was the stent deployed smoothly / without resistance? no, 1.If no, please detail any difficulty experienced during deployment: described in complaint description.34.What artery was the stent placed in? n/a.35.Was the stent fully deployed from the delivery system prior to removal of the delivery system? ultimately, yes.36.Did the patient have any pre-existing conditions? 37.Did the patient require any additional procedures as a result of this event? no.38.What intervention (if any) was required? 39.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? 40.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (eg kink)? no.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 11-sep-2024.
Additional Manufacturer Narrative
Pma/510(k)#: p050017/s002 and s003.This pr was opened in response to a report from capital health system, stating ¿difficulty with deployment, patient #3¿.This file is related to (b)(4).Device evaluation: the ziv5-18-125-8-80 device of lot number: c2143471 involved in this complaint was returned for evaluation.Note: the used device was returned under related pr, (b)(4), but confirmation was received that this was the device used in the procedure for (b)(4).Lab evaluation on 19 june 2024.Please note: only 01 used device was returned.Visual inspection: device returned coiled up.Severe curvatures noted on device.Red safety tab not returned.Handle returned in deployed position.Functional inspection: device flushes with no issue.0.018" wire guide passes through device with no issue.Stent already deployed.Equipment: callipers: ipe0290.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for c2143471 did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label: there is evidence that the customer did not follow the ifu/label.Ifu0043 states ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause of off-label use can be attributed.The file states that the device was used in a ¿venous sinus stent placement¿ procedure.Placement in the venous sinus is considered an off-label usage of this device, as the instructions for use state that ¿the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.Please note that user/use related complaints is considered foreseen misuse therefore, it is unknown how the device will perform outside of instructions for use and/or labelling requirements.Therefore, severe curvatures were noted in the lab evaluation of the returned device, were likely related to off label use.The device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the device will perform or function.Off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.Confirmation of complaint: complaint is confirmed based on customer and/or rep testimony.Corrective action/ correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: this pr was opened in response to a report from capital health system, stating ¿difficulty with deployment, patient #3¿.Confirmed quantity of (b)(4) reported used.According to the initial reporter, the patient did not suffer any adverse effects due to this occurrence.A definitive root cause of off-label use was determined.